Kansas, 2007Flash Flooding and Flooding in Kansas, May 6 to 11, 2007
May 6 to 11, 2007 · NWS TOP · 23 events in 14 counties and zones
Widespread early morning thunderstorms with attendant very heavy rain caused widespread flash flooding. The flash flooding gave way to more generalized flooding by late morning.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6.2 million
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread early morning thunderstorms with attendant very heavy rain caused widespread flash flooding. The flash flooding gave way to more generalized flooding by late morning. Some of the flooding lasted for several days. Record flooding occurred in Osage county at the gage sites on Salt Creek near Lyndon and the Marais Des Cygnes near Quenemo.|This flooding brought local disaster emergency declarations for Riley and Dickinson counties. This action qualified those counties for state and federal aid. Jackson and Pottawatomie counties qualified for FEMA funds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at May 5, 3:29 PM CST, 9 hours 40 minutes earlier.
Area forecast discussion, May 5, 3:29 PM CST, 9 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
429 PM CDT SAT MAY 5 2007
.DISCUSSION...
POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL HIGHLIGHTS THE SHORT
TERM FORECAST.
TONIGHT AND SATURDAY...SOUTHWEST FLOW ACROSS SOUTHERN ROCKIES
RESULTING IN DEVELOPMENT OF WEAK SURFACE LOW VICINITY OF NORTHEAST
NM AND OK PANHANDLE. AN INVERTED TROUGH EXTENDS NORTHEAST FROM THE
SURFACE LOW INTO NW KS AND CENTRAL NEBRASKA. ANOTHER MORE SUBTLE
BOUNDARY IS ORIENTED NNW TO SSE FROM NEAR PTT TO CBK. 12Z NAM
ATTEMPTS TO DEVELOP CONVECTION TO NORTH OF THIS BOUNDARY ACROSS
CENTRAL KS IN WARM ADVECTION AREA. MCS RESULTING FROM THIS
DEVELOPMENT IS THEN TAKEN SOUTH. 18Z NAM DOES SOMETHING SIMILAR
DEVELOPING CONVECTION INTO CENTRAL KS BEFORE 06Z AND THEN SINKING
SYSTEM SWD. 12Z GFS ON THE OTHER HAND DEVELOPS SYSTEM ACROSS NW KS
WITH PROPAGATION/DEVELOPMENT EWD ACROSS NORTHERN KS OVERNIGHT. THIS
IS MORE IN LINE WITH GOING FORECAST...AND 00Z MODEL RUNS...AND THUS
HAVE OPTED TO GO WITH THIS SCENARIO FOR TIMING AND POPS. IN THIS
CASE...MAIN SEVERE THUNDERSTORM POTENTIAL WOULD BE LATE THIS
EVENING/OVERNIGHT IN CENTRAL KS...WITH HEAVY RAIN/HAIL AND MAYBE
WINDS AS THE MAIN THREATS. DETERMINISTIC RUNS FROM 12Z NAM AND GFS
DIFFER SOMEWHAT ON PRECIP TIMING/CHANCES SATURDAY...BUT MAIN MESSAGE
FOR OUR AREA WAS THE POTENTIAL DEVELOPMENT OF CONVECTION OVER
CENTRAL KS LATE AFTERNOON EARLY EVENING...THEN MOVING EAST.
GOING TEMPERATURE FORECAST TONIGHT AND SATURDAY IS VERY NEAR
STATISTICAL GUIDANCE FROM GFS/NAM AND ONLY MODIFIED THEM A LITTLE.
TIGHT PRESSURE GRADIENT OVER EASTERN KS SATURDAY MAY NECESSITATE A
WIND ADVISORY...BUT WILL LEAVE THAT TO LATER SHIFTS.
SUNDAY NIGHT AND MONDAY...THE MAIN 5H TROUGH OVER CO AND NM WILL
LIFT NORTHEAST ACROSS THE CENTRAL PLAINS SUNDAY INTO EARLY MONDAY.
ONCE AGAIN SEVERE THUNDERSTORMS MAY DEVELOP ALONG THE
DRYLINE/PACIFIC FRONT ACROSS CENTRAL KS AND MOVE NORTHEAST ACROSS
THE CWA DURING EVENING AND OVERNIGHT HOURS. THE SEVERE WEATHER
POTENTIAL WILL DEPEND ON THE AMOUNT OF INSTABILITY THAT CAN DEVELOP
AFTER THE STORMS SUNDAY MORNING. IF WE DO CLEAR OUT DURING THE
AFTERNOON HOURS MLCAPE COULD INCREASE ABOVE 2500 J/KG BY EARLY
EVENING ALONG WITH IMPRESSIVE VERTICAL WINDSHEAR PROFILES THAT MAY
ALLOW SEVERE THUNDERSTORMS TO DEVELOP AND MOVE NORTHEAST ACROSS THE
CWA DURING THE EVENING HOURS. DURING SUNDAY NIGHT NIGHT AND INTO THE
EARLY MORNING HOURS OF MONDAY WE MAY SEE SEVERAL SQUALL LINES OR
LINE SEGMENTS OF THUNDERSTORMS MOVE ACROSS THE CWA. THIS COULD LEAD
TO WIDESPREAD HEAVY RAINFALL OF 1 TO 2 INCHES THROUGH MONDAY
MORNING. THE THUNDERSTORMS COULD BE SEVERE WITH THE PRIMARY HAZARD
BEING LARGE HAIL AND DAMAGING OUTFLOW WINDS...THOUGH ISOLATED
TORNADOES MAY BE POSSIBLE SUNDAY EVENING. HIGHS ON MONDAY WILL BE
COOLER WITH HIGHS IN THE 70S DUE TO CLOUD COVER AND A CHANCE OF
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE DAY.
MONDAY NIGHT THROUGH WEDNESDAY NIGHT...A SECONDARY 5H TROUGH OVER
THE SOUTHWEST US WILL SLOWLY LIFT NORTHEAST ACROSS THE SOUTHERN
PLAINS. THE UPPER WIND FIELDS ARE FORECASTED TO BE WEAKER...THUS THE
VERTICAL WINDSHEAR MAY NOT SUPPORT SEVERE THUNDERSTORMS...ALSO CLOUD
COVER WILL KEEP THE INSTABILITY LOWER. THE MAIN THREAT WILL BE HEAVY
RAINFALL. WE MAY SEE A GOOD TWO TO THREE INCHES OF RAINFALL...WITH
LOCALLY HIGHER AMOUNTS...ACROSS THE CWA TONIGHT THROUGH WEDNESDAY
MORNING.
THURSDAY THROUGH SATURDAY...LONGER RANGE MODELS CONTINUE TO SHOW A
5H RIDGE SLOWLY MOVING EAST ACROSS THE PLAINS. LOOK FOR HIGHS TO
WARM INTO THE UPPER 70S TO LOWER 80S...WITH MAINLY DRY CONDITIONS.
&&
.TOP WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH IS IN EFFECT UNTIL
10 PM CDT...GENERALLY FOR AREAS ALONG AND NORTH OF INTERSTATE 35. A
WIND ADVISORY IS IN EFFECT THROUGH 7 PM FOR
KSZ008>010-020>022-034>036.
&&
Hazardous weather outlook, May 5, 9:07 PM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1007 PM CDT SAT MAY 5 2007
KSZ008>012-020>024-026-034>040-054>056-058-059-062300-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1007 PM CDT SAT MAY 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.
.DAY ONE...TONIGHT
SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO THE LATE NIGHT HOURS
ACROSS MUCH OF THE AREA. THE PRIMARY HAZARD WILL BE LARGE HAIL AND
DAMAGING WINDS...WITH ISOLATED TORNADOES ALSO POSSIBLE. LOCALLY
HEAVY RAINFALL WILL ACCOMPANY THE STORMS AS WELL...CREATING SOME
PONDING OF WATER ON ROADWAYS AND AT INTERSECTIONS. ACROSS PARTS
OF NORTH CENTRAL KANSAS WERE STRONG THUNDERSTORMS MAY MOVE ACROSS
THE SAME AREAS...LOCAL AREAS OF FLASH FLOODING MAY DEVELOP...AND
BRING RISES ON SOME CREEKS AND STREAMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA SUNDAY
THROUGH WEDNESDAY. SEVERE THUNDERSTORMS AND FLOODING RAINS WILL
AGAIN BE POSSIBLE SUNDAY AND SUNDAY NIGHT. THE PRIMARY HAZARD FROM
ANY SEVERE THUNDERSTORM WILL BE LARGE HAIL AND DAMAGING
WINDS...AN ISOLATED TORNADO IS ALSO POSSIBLE LATE SUNDAY AFTERNOON
AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL BE NEEDED TONIGHT. SPOTTERS ARE ENCOURAGED TO
REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER
SERVICE IN TOPEKA.
In the hours before
Local storm report, May 5, 11:44 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1244 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND GST CLYDE 39.59N 97.40W
05/06/2007 E70 MPH CLOUD KS TRAINED SPOTTER
SPOTTER RELAYING REPORT FROM ANOTHER SPOTTER LOCATED IN
THE CITY OF CLYDE.
&&
BYRNELocal storm report, May 5, 11:47 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1247 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG 1 SE LONGFORD 39.16N 97.32W
05/06/2007 CLAY KS LAW ENFORCEMENT
POWER POLES REPORTED SNAPPED ON CHEROKEE ROAD.
&&
BYRNELocal storm report, May 5, 11:55 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1255 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TORNADO 2 NNE BENNINGTON 39.06N 97.58W
05/05/2007 OTTAWA KS LAW ENFORCEMENT
*** 4 INJ *** DAMAGE TO FOUR HOMES. POWER LINES DOWN.
&&
STARKLocal storm report, May 6, 12:43 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
143 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG WASHINGTON 39.82N 97.05W
05/06/2007 WASHINGTON KS LAW ENFORCEMENT
NUMEROUS REPORTS OF DAMAGE ACROSS THE COUNTY INCLUDING
POWER POLES SNAPPED, TREES DOWN, ROOFS LIFTED OFF
BUILDINGS, HEAVY EQUIPMENT DAMAGED, AND ROADS BLOCKED.
&&
BYRNELocal storm report, May 6, 12:49 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
149 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 AM TSTM WND GST 4 S MARYSVILLE 39.78N 96.65W
05/06/2007 M63 MPH MARSHALL KS LAW ENFORCEMENT
POLICE OFFICER MEASURED A 63 MPH WIND GUST ON HIS
STATIONARY RADAR.
&&
BYRNESpecial weather statement, May 6, 1:06 AM CST, 3 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
206 AM CDT SUN MAY 6 2007
KSZ022-036-060800-
GEARY-RILEY-
206 AM CDT SUN MAY 6 2007
THROUGH 300 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25
MPH ACROSS PORTIONS OF RILEY AND GEARY COUNTIES. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND TORRENTIAL
RAINFALL. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE OGDEN...
KEATS AND MANHATTAN. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE
MARKERS 294 AND 312 COULD ALSO BE AFFECTED.
A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE
A WARNING IS ISSUED.
Event by event
16 flash flood, 6 flood, 1 heavy rain. Local standard time, as filed.
Flash Flood, Dickinson
- When
- May 6, 1:09 AM CST to 4:30 AM CST
- Where
- Dickinson County, 0.54 mi E of Solomon
- Cause
- Heavy Rain
- Property damage
- $300,000
- Reported by
- Law Enforcement
- Coordinates
- 38.920, -97.360
Reports of three feet of water running across roads in the town of Solomon. Also, a report of 1 to 2 feet of water cross highway 40 at Daisy road.
Flash Flood, Dickinson
- When
- May 6, 1:09 AM CST to 4:30 AM CST
- Where
- Dickinson County, 0.54 mi E of Solomon
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 38.920, -97.360
Reports of three feet of water running across roads in the town of Solomon. Also, a report of 1 to 2 feet of water cross highway 40 at Daisy road.
Flash Flood, Ottawa
- When
- May 6, 1:50 AM CST to 3:00 AM CST
- Where
- Ottawa County, 0.9 mi SE of Lindsey to 0.88 mi SE of Bennington
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 39.091, -97.668
Several Reports of flash flooding. 6 to 8 inches of water was flowing over Granite Road between 170th and 180th Roads. 4 inches of water flowing over 160th Road near K-106 Highway. One house was flooded.
Flash Flood, Nemaha
- When
- May 6, 3:18 AM CST to 6:30 AM CST
- Where
- Nemaha County, 1.06 mi W of Sabetha
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 39.900, -95.800
Several reports of minor street flooding but one road was reported completely under water.
Flash Flood, Riley
- When
- May 6, 3:31 AM CST to 6:30 AM CST
- Where
- Riley County, 4.96 mi NNE of Keats to 0.5 mi E of Manhattan
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 39.286, -96.685
Report of water flowing over highway 77/177 at Mill Creek. In the 7000 block of Anderson Street water was flowing over the road.
Flash Flood, Pottawatomie
- When
- May 6, 4:00 AM CST to 6:00 AM CST
- Where
- Pottawatomie County, Onaga
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 39.480, -96.170
Water over many rural roads due to heavy rainfall.
Flash Flood, Brown
- When
- May 6, 4:03 AM CST to 6:30 AM CST
- Where
- Brown County, Hiawatha to 5 mi SW of Powhattan
- Cause
- Heavy Rain
- Property damage
- $2.0 million
- Reported by
- Law Enforcement
- Coordinates
- 39.850, -95.530
Hiawatha had report of flooding of city streets. One resident has house flooded out and is being evacuated by city workers. Unofficial reports of 6 to 8 inches of rain with a few rural roads damaged by flash flooding. Flash flooding also severely damaged a low water impoundment dam on the Kickapoo Indian Reservation that is vital to their water supply. Total damage to the dam was estimated at 1.5 million dollars.
Flood, Dickinson
- When
- May 6, 4:30 AM CST to May 11, 12:00 AM CST
- Where
- Dickinson County, 0.54 mi E of Solomon
- Cause
- Heavy Rain
- Property damage
- $400,000
- Reported by
- Emergency Manager
- Coordinates
- 38.920, -97.360
Solomon River is out of banks. Road between Solomon and Abilene impassable. Smoky Hill river at Enterprise floods. Sandbagging is done in the cities of Abilene, Chapman and Solomon due to flooding along the Solomon and Smoky Hill Rivers.
Flash Flood, Geary
- When
- May 6, 5:00 AM CST to 6:40 AM CST
- Where
- Geary County, Ft Riley
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Newspaper
- Coordinates
- 39.050, -96.770
Flash flooding from over 5 inches of rain closed a number of county roads. A locomotive fell through a trestle that collapsed after being weakened by the flooding on Ft. Riley. No one on the train was injured.
Flash Flood, Wabaunsee
- When
- May 6, 5:38 AM CST to 8:30 AM CST
- Where
- Wabaunsee County, 1.07 mi W of Maple Hill
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 39.080, -96.050
Water starting to cover road K30.
Flash Flood, Shawnee
- When
- May 6, 5:55 AM CST to 9:35 AM CST
- Where
- Shawnee County, 0.69 mi N of Auburn to Topeka
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Law Enforcement
- Coordinates
- 38.910, -95.820
Water flowing across Auburn Road from the town of Auburn to 61st Street. Debris is floating across the road. Many county roads flooded south of 61st street between Urish and Hoch roads. Water flowing over Northeast 64th and Meriden streets. Cars stalled on Topeka Blvd between 42nd and 45th streets. Shunganunga Creek out of its banks at Duncan Ct. and Gage near 25th Street. Six inches of water flowing over Kansas Ave. between 29th and 21st streets.
Flood, Riley
- When
- May 6, 6:30 AM CST to 1:30 PM CST
- Where
- Riley County, 0.5 mi E of Keats to Manhattan
- Cause
- Heavy Rain
- Property damage
- $338,000
- Reported by
- Law Enforcement
- Coordinates
- 39.220, -96.711
Water two feet deep running over Reservation Dr. near Keats with some home affected and county roads closed. K-114 near Ogden has water flowing across all four lanes. The town of Ogden had substantial flooding with over 30 structures damaged and a number of families evacuated. Wildcat Creek in out of it's banks in Manhattan with floating metal trash dumpsters noted. Some apartments near the creek are being evacuated. Mobile homes near the creek also are flooded. At least 93 residences in Manhattan were affected.
Heavy Rain, Coffey
- When
- May 6, 6:30 AM CST to 12:30 PM CST
- Where
- Coffey County, Lebo
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 38.420, -95.850
Three to three and a half inches of rain fell during the morning hours. This rain falling on saturated soils brought some small steam flooding along with street flooding in and around Lebo.
Flash Flood, Osage
- When
- May 6, 6:40 AM CST to 10:00 AM CST
- Where
- Osage County, Burlingame
- Cause
- Heavy Rain
- Property damage
- $400,000
- Reported by
- Trained Spotter
- Coordinates
- 38.750, -95.830
Eight inches of water across road.
Flash Flood, Jefferson
- When
- May 6, 7:07 AM CST to 9:40 AM CST
- Where
- Jefferson County, 2.14 mi NNW of Buck Creek
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 39.079, -95.285
Reported water flowing over Highway 24 east of the junction with highway 59.
Flash Flood, Douglas
- When
- May 6, 7:13 AM CST to 10:15 AM CST
- Where
- Douglas County, 0.54 mi W of Lawrence
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 38.970, -95.240
Water reported flowing over 23rd and Ousdahl roads in town. Officials reportedly putting up barricades around this intersection.
Flash Flood, Osage
- When
- May 6, 8:51 AM CST to 10:15 AM CST
- Where
- Osage County, Burlingame
- Cause
- Heavy Rain
- Property damage
- $600,000
- Reported by
- Law Enforcement
- Coordinates
- 38.750, -95.830
Bridge was reported washed out on a country road near Burlingame.
Flash Flood, Jefferson
- When
- May 6, 9:30 AM CST to 9:45 AM CST
- Where
- Jefferson County, 0.54 mi E of Meriden to 0.5 mi E of Oskaloosa
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 39.180, -95.560
Water over roads near Meriden and Oskaloosa. 10 inches of water over roadway at 102nd and Osage. 8 to 12 inches of water over roadway at 54th and Clark.
Flash Flood, Wabaunsee
- When
- May 6, 9:30 AM CST to 10:15 AM CST
- Where
- Wabaunsee County, 0.88 mi NE of Harveyville
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 38.789, -95.959
Two to four feet of water over eight mile road north of Harveyville.
Flood, Jefferson
- When
- May 6, 9:45 AM CST to 9:00 PM CST
- Where
- Jefferson County, 1 mi NE of Grantville to Grantville
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 39.090, -95.557
Prairie Creek over road at 50th St. Water over the road at 27th and KOA. A few evacuations taking place in Grantville. A fan boat was used to aid in the evacuation effort. Highway 24 along with a few other county roads were flooded and closed.
Flood, Osage
- When
- May 6, 10:15 AM CST to May 8, 12:00 AM CST
- Where
- Osage County, Burlingame to Quenemo
- Cause
- Heavy Rain
- Property damage
- $750,000
- Reported by
- Trained Spotter
- Coordinates
- 38.750, -95.830
Nearly all streets heading both into and out of Burlingame are water covered and impassable. Several water rescues were performed. Roads were barricaded to prevent citizens from driving through the flooded roadways. The Burlingame post office was inundated with water, mud and worms. Two water rescues were made in Osage City. Water near Dragoon Creek flowing over highway 56 at least a mile wide. Public reports the highway 56 bridge was vibrating due to the force of the flowing water. Unofficial reports of 5 to 11 inches of rain in the county. Many federal, state and county highways flooded or closed. Record moderate or greater flooding on Salt Creek near Lyndon and near Quenemo on the Marais Des Cygnes river.
Flood, Jackson
- When
- May 6, 1:10 PM CST to May 8, 10:00 PM CST
- Where
- Jackson County, 0.69 mi S of Delia
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 39.240, -95.970
Street flooding of roads along Soldier Creek. Moderate or greater flooding immediate reach of river vicinity of Delia.
Flood, Ottawa
- When
- May 7, 1:00 AM CST to May 8, 4:30 PM CST
- Where
- Ottawa County, Niles
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Official NWS Observations
- Coordinates
- 38.970, -97.470
Moderate or greater flooding along the Solomon River. Widespread flooding of roads vicinity of the river near Niles.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, May 6 to 7, 2007$5.4 million · EF2 · 41 events
- Tornadoes and Flash Flooding in Oklahoma, May 6 to 7, 20074 injured · $218,000 · EF0 · 54 events
- Flash Flood and Flooding in Iowa, May 6 to 15, 2007$5.2 million · 11 events
- Flash Flooding and Flooding in Kansas, May 6 to 14, 2007$850,000 · 1.25 in hail · 18 events
- Flash Flooding and Flood in Kansas, May 6 to 7, 2007$1.3 million · 8 events
- Flooding in Iowa, May 6 to 13, 2007$675,000 · 19 events
- Flash Flooding and Flooding in Iowa, May 6 to 8, 2007$925,000 · 6 events
- Tornado and Hail in Florida, May 6, 2007$761,000 · EF0 · 9 events
- Tornado and Flash Flooding in Nebraska, May 6, 2007$155,000 · EF0 · 19 events
- Tornadoes and Flash Flooding in Texas, May 6 to 7, 2007$48,000 · EF0 · 22 events
- Flash Flooding and Hail in Missouri, May 6, 2007$50,000 · 2 in hail · 12 events
- Coastal Flood and High Wind in North Carolina, May 6 to 8, 2007$30,000 · 55 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31347, 34744, 31348, 31351, 31352, 33802, 31355, 31373, 33721, 31356, 31357, 31370, 38239, 31361, 31364, 31365, 31366, 31367, 31369, 31377, 31374, 31375, 34845.